MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB840
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the alleged deficiency of the suture? what was the source and triggering event of bleeding? please provide the patient's demographic information including age, weight, bmi at the time of index procedure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the surgeon¿s experience with the stratafix spiral suture? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? related medwatch repors: 2210968-2024-00978, 2210968-2024-00979.
 
Event or Problem Description
It was reported that a patient underwent a c-section with her third child on (b)(6) 2024 and suture was used as a z suture.The surgeon made a transverse incision in the patient's lower uterine segment.At the time of surgery, thinning was confirmed in the lower part of the uterus, and the surgeon, based on the surgeon¿s experience, was wary of the occurrence of hematoma and found internal bleeding in the left side of the uterus, so the surgeon stopped the bleeding with a two-needle z-suture.Subsequently, the patient was found to be bleeding from her vagina, and the surgeon attempted to stop the bleeding by inserting balloon, but the bleeding continued and the patient lost 3,000 ml of blood.The patient was urgently transported to a different hospital.When the inserted balloon was removed two days after admission at the new hospital, there was further bleeding, so angiography was performed.Bleeding was confirmed in the uterine cavity, and hemostasis and arterial embolization was performed.Thereafter, the patient's progress was good, and as of (b)(6) 2024, she had recovered to the point where she was able to walk in the hospital.This was the first time, the surgeon had experienced more than 4,000 deliveries since the clinic opened.In this case, the result was bleeding into the uterine cavity.Before using barbed suture, there were no such cases, and even patients with thinning could be treated using conventional methods.The direct relationship between barbed suture and the event is unknown, there may be a causal relationship.Since this was my third child's caesarean section, the thinning of the skin had progressed considerably, and i had experienced it breaking through the needle hole in the past, so i was careful.The surgeon opines that he always had a feeling of anxiety about knotless sutures after suturing.Since this was always present psychologically, it is possible that the traction on the suture thread was stronger than before, and the bleeding was stopped more carefully than before.This may have put a strain on the tissue.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(6) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what is the alleged deficiency of the suture it is possible that the traction on the suture was stronger than before, and the bleeding was more carefully stopped than before, which may have put a strain on the tissue.What was the source and triggering event of bleeding?¿uterus, tore the tissue.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.=> unk did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation it is possible that the traction on the suture was stronger than before, and the bleeding was more carefully stopped than before, which may have put a strain on the tissue.What is the surgeon¿s experience with the stratafix spiral suture?unk, but more than 4,000 case for caesarean section was the fixation loop secured to tissue at the initiation of suture use during the index procedure yes what is the physician¿s opinion as to the etiology of or contributing factors to this event=> the direct relationship between the event and sxpp1b407 is unknown, or the procedure was changed only for sxpp1b407, so there may be a causal relationship.It is also possible that the traction on the suture was stronger than before, and the bleeding was stopped more carefully than beforevand this may have put a strain on the tissue.What is the patient's current status=>the patient is in the hospital.Lot numberunk.

Brand Name
VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18648025
Report Number2210968-2024-00980
Device Sequence Number12812196
Product Code GAM
UDI-Device Identifier10705031044029
UDI-Public10705031044029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJB840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale